Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 105, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 8, 2012, 1:19 PM MST for Pima County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2012, 1:19 PM MST (20:19 UTC)
- Expired
- Sep 8, 2012, 1:45 PM MST
- In force
- 26 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 149 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WUUS55 KTWC 082019 SVRTWC AZC019-082045- /O.NEW.KTWC.SV.W.0105.120908T2019Z-120908T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 119 PM MST SAT SEP 8 2012 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 145 PM MST * AT 114 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PISINIMO...OR 22 MILES WEST OF SELLS...AND MOVING WEST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PISINEMO...SANTA CRUZ...GU VO AND PIA OIK PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3219 11213 3189 11202 3187 11259 3216 11263 TIME...MOT...LOC 2019Z 078DEG 38KT 3203 11228 $$
2 follow-up statements
868 WWUS55 KTWC 082032 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 132 PM MST SAT SEP 8 2012 AZC019-082045- /O.CON.KTWC.SV.W.0105.000000T0000Z-120908T2045Z/ PIMA AZ- 132 PM MST SAT SEP 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MST FOR CENTRAL PIMA COUNTY... AT 125 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PISINIMO...OR 22 MILES WEST OF SELLS...MOVING WEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3219 11213 3189 11202 3187 11259 3216 11263 TIME...MOT...LOC 2032Z 077DEG 12KT 3202 11225 $$
831 WWUS55 KTWC 082048 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 148 PM MST SAT SEP 8 2012 AZC019-082056- /O.EXP.KTWC.SV.W.0105.000000T0000Z-120908T2045Z/ PIMA AZ- 148 PM MST SAT SEP 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY HAS EXPIRED... RADAR WAS STILL SHOWING A STRONG THUNDERSTORM BUT THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAD ENDED. HOWEVER...THE STORM WAS STILL PRODUCING VERY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING. A FLASH FLOOD WARNING IS IN EFFECT FOR THE SAME AREA UNTIL 445 PM MST THIS AFTERNOON. LAT...LON 3219 11213 3189 11202 3187 11259 3216 11263 TIME...MOT...LOC 2032Z 077DEG 12KT 3202 11225 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:35 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 8, 9:35 AM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 935 AM MST SAT SEP 8 2012 .SYNOPSIS...PLENTY OF MOISTURE AROUND FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND. A DISTURBANCE IN THE FLOW WILL BRING MORE WIDESPREAD THUNDERSTORMS TO THE AREA MONDAY INTO TUESDAY. A DRIER WESTERLY FLOW WILL LEAD TO MUCH LESS THUNDERSTORM ACTIVITY THE SECOND HALF OF NEXT WEEK. && .DISCUSSION...A WEAK UPPER LOW CENTERED OVER BAJA WAS HELPING PRODUCE EXTENSIVE CLOUDINESS AND A FEW LINGERING SHOWERS ACROSS THE AREA THIS MORNING. THIS FEATURE WAS PROGGED TO REMAIN NEARLY STATIONARY...SO CLOUDY CONDITIONS WILL CONTINUE WITH SHOWERS AROUND FROM TIME TO TIME TODAY. THIS CLOUDINESS WILL LIMIT THE AMOUNT OF SURFACE HEATING...SO SOME OF THE STRONGER THUNDERSTORMS THAT MANAGE TO DEVELOP WILL BE SOMEWHAT DELAY THIS AFTERNOON. THE MAIN THREAT WILL BE HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOOD...WITH THE AREAS OF CONCERN ACROSS CENTRAL AND WESTERN PIMA AND SANTA CRUZ COUNTIES. PLEASE REFER TO THE ADDITIONAL SECTIONS IN THIS PRODUCT. && .AVIATION...SCT-BKN CLOUDS MAINLY 6-10K FT AGL ACROSS SOUTHEAST ARIZONA INTO SUNDAY MORNING. EXPECT SCT -SHRA/-TSRA WITH LOCALIZED MVFR CONDITIONS MAINLY THIS AFTERNOON AND THIS EVENING WITH MOST WIDESPREAD COVERAGE SOUTH AND WEST OF KTUS. BREEZY ELY WINDS WILL CONTINUE AT 12-22 KTS WITH HIGHER GUSTS THROUGH ABOUT 09/03Z FOR MOST OF SOUTHEAST ARIZONA...BUT MAY LINGER INTO THE MORNING HOURS AT KTUS. OTHERWISE...WINDS MAINLY 10 KTS OR LESS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...BREEZY EASTERLY WINDS ARE EXPECTED ACROSS SOUTHEAST ARIZONA TODAY INTO THIS EVENING. OTHERWISE...ABUNDANT MOISTURE WILL CONTINUE RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING INTO EARLY NEXT WEEK. SOMEWHAT DRIER AIR WILL MOVE IN FROM THE WEST BY THE MIDDLE OF THE WEEK GRADUALLY REDUCING THUNDERSTORM COVERAGE. && .PREV DISCUSSION...STILL PLENTY OF MOISTURE IN PLACE BUT THIS LACK OF MORNING HEATING COMBINED WITH ROBBED POTENTIAL IN EASTERN AREAS STARTS TO SHIFT OUR FOCUS TO SOUTHWESTERN AND WESTERN AREAS LATER TODAY WHERE A SIGNIFICANT WEAKNESS IN THE FLOW WILL HELP ORGANIZE THUNDERSTORMS TONIGHT INTO SUNDAY. BY MONDAY AND TUESDAY AN INCREASING WESTERLY FLOW WILL DRAW THIS FEATURE THROUGH THE STATE LEADING TO A MARKED INCREASE IN THUNDERSTORM COVERAGE AREA WIDE. ULTIMATELY A WESTERLY FLOW INEVITABLY WILL START TO IMPORT DRIER AIR SOONER OR LATER...AND BY THURSDAY CONVECTION SHOULD BEGIN TO RUN SHORT ON AVAILABLE MOISTURE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 8, 8:38 AM MST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 838 AM MST SAT SEP 8 2012 AZZ501>515-090600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 838 AM MST SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST ARIZONA. WITH ABUNDANT MOISTURE IN THE ATMOSPHERE...ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. IN ADDITION...WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO EARLY NEXT WEEK. DRIER AIR WILL BEGIN TO MAKE ITS WAY IN BY THE MIDDLE OF THE WEEK WITH STORMS BECOMING MORE ISOLATED. THERE WILL BE A CONTINUED HEAVY RAINFALL THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:24 PM MST | Areal Flood Advisory | TWC | Graham | 81 min |
| Sep 8, 1:41 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 8, 2:27 PM MST | Special Weather Statement | TWC | Pima | 33 min |
| Sep 8, 2:33 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Sep 8, 3:14 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 8, 3:56 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 8, 4:42 PM MST | Areal Flood Warning | TWC | Pima | 12 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.